Page 2 of 2 FirstFirst 12
Results 11 to 12 of 12

Thread: A few questions... florescent lights, being emotional, and sense of smell

  1. #11
    Join Date
    Mar 2012
    Location
    New York
    Posts
    5
    Blog Entries
    3
    Thanks
    3
    Thanked 9 Times in 3 Posts

    Default

    Hi,
    I related to so much of what you wrote in your posts ( 8/14 and 8/12), which I just read a couple of hours ago. Hope you don't mind a long comment, but so much of what you wrote sounded familiar to me that I thought my experience (20 years) with lupus might be helpful.
    As the psychic in Poltergeist (1982 movie) famously said, “Stay away from the light”. This isn't fair, and I'm looking forward toward the day when photosensitive people can have equal access to public spaces. But that day is not here yet. Fluorescence is everywhere. A simple UV shield over the light source would do much to protect us, but so far these are not required. We're going to have to change that, but until we do, we have to protect ourselves. If I have to go to a store I wear long sleeves, pants and a hat. And as soon as I feel warm, even if I'm on line with merchandise, I put down my carefully chosen items and leave.
    As for your emotional and cognitive difficulties: many times I know a flare is coming because I get irritable. Usually I wait to see if other symptoms appear--muscle/joint pain, rash, GI discomfort-- before I medicate, but the mood disturbance is often an indication that the flare is going to be a doozy. You and I are not alone; some lupus experts suggest that as many as 50% of those with SLE experience similar emotional/cognitive disturbances.
    As for the twitches, this is one I haven't heard a lot of people complain about, but I have experienced them myself and my GP observed the phenomenon when I went to her in a panic the first time they appeared (couldn't reach the rheumatologist).
    My medication of choice is prednisone, a low dose, taken sporadically. I hate taking a corticosteroid, because I know the toll it takes on the body. But I want to live productively; for years my lupus was not treated effectively and I regret all that wasted time.
    Hope the appointment with your doctor went well and that you received good guidance about how to manage your symptoms.

  2. #12
    Join Date
    Jun 2012
    Location
    Michigan
    Posts
    52
    Thanks
    3
    Thanked 7 Times in 5 Posts

    Default

    I did myself in on Friday. Spent the morning in the Dr's office and could feel the lights making me sick, despite the sunblock. Then went to a friend's and spent most of the day outside playing with the kids. All after a night of 4 hours of sleep. Needless to say, yesterday was pretty miserable.

    The tramadol was just for break through pain and I wasn't taking it very much, but now that I've stopped all the weird symptoms have completely gone away. So I think I was definitely having a reaction to taking both meds together. I'm still on the ibuprofen and have vicodin for the kidney stones, so no need for the tramadol anyway.

    I went to the Endo and he put me on synthroid and is running labs for Hashimoto's. I go back in 2 months for a thyroid ultrasound and to see if the synthroid is helping. Even though my TSH was normal and my T4 was just a little low, he said it was enough with my symptoms for him to call it hypothyroidism and since I have a fmaily history of Hashimoto's, he's betting that's what it is. Hopefully those lab results will be back sometime this coming week.

    Only a couple more weeks until my appt with the rheumatologist! And next week I go into the vascular center and get my cystoscopy. I finally feel like I'm going to get some answers and the Dr.s are actually hearing me (it helps of course to have labs to back things up!).

  3. The Following User Says Thank You to wendya432 For This Useful Post:

    steve.b (08-19-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •